Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 14, NWS Cheyenne, WY

October 29, 2006

NWS Cheyenne, WY issued this high wind warning at Oct 29, 2006, 8:12 PM MST. It took effect at Oct 30, 2006, 12:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2006, 8:12 PM MST (03:12 UTC)
In effect from
Oct 30, 2006, 12:00 AM MST
Expired
Oct 30, 2006, 9:55 AM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 300312
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
812 PM MST SUN OCT 29 2006

...WEST TO NORTHWEST WINDS WILL INCREASE OVERNIGHT INTO MONDAY
OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE...

.A STRONG WEATHER SYSTEM WILL MOVE INTO THE NORTHERN ROCKIES
LATE TONIGHT. AHEAD OF THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE
WILL DEVELOP OVER MUCH OF CENTRAL AND SOUTHERN WYOMING LATE TONIGHT
AND EARLY MONDAY. A VIGOROUS COLD FRONT WILL RACE SOUTH ON MONDAY.

WYZ066-067-069-301115-
/O.UPG.KCYS.HW.A.0011.061030T0700Z-061030T1900Z/
/O.NEW.KCYS.HW.W.0014.061030T0700Z-061030T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
812 PM MST SUN OCT 29 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS
THE SURFACE LOW SLIDES SOUTHWARD FROM MONTANA INTO WYOMING AND
HIGH PRESSURE REMAINS ACROSS NORTHEAST COLORADO. AT LOWER
ELEVATIONS...WEST WINDS WILL INCREASE AFTER MIDNIGHT TO SPEEDS OF
30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. FOR THE MOUNTAINS...WINDS
WILL BE FROM 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE. THE
STRONG WINDS WILL PERSIST THROUGH MONDAY MORNING AND THEN DECREASE
MONDAY AFTERNOON. MAIN IMPACTS TO TRAVELERS WILL BE ALONG
INTERSTATE 10 BETWEEN CHEYENNE AND DOUGLAS AND ALONG INTERSTATE 80
BETWEEN CHEYENNE AND LARAMIE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-301115-
/O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
812 PM MST SUN OCT 29 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM MST MONDAY. 

NORTHWEST WINDS WILL INCREASE MONDAY MORNING AS A COLD FRONT
SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL
LATE MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS75 KCYS 301055
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
355 AM MST MON OCT 30 2006

...WEST TO NORTHWEST WINDS WILL INCREASE THIS MORNING
OVER PARTS OF SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE...

.A STRONG COLD FRONT WILL MOVE ACROSS THE AREA BY MIDDAY. AHEAD OF
THIS SYSTEM...LARGE DIFFERENCES IN PRESSURE WILL DEVELOP OVER MUCH
OF CENTRAL AND SOUTHERN WYOMING. 

WYZ066-067-069-301900-
/O.CON.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
355 AM MST MON OCT 30 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS A SURFACE LOW SLIDES
SOUTHWARD FROM MONTANA INTO WYOMING AND HIGH PRESSURE REMAINS
ACROSS NORTHEAST COLORADO. AT LOWER ELEVATIONS... WEST WINDS WILL
INCREASE THIS MORNING TO SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 60
MPH POSSIBLE. FOR THE MOUNTAINS...WINDS WILL BE FROM 40 TO 50 MPH
WITH GUSTS NEAR 70 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST
THROUGH MONDAY MORNING AND THEN DECREASE MONDAY AFTERNOON. MAIN
IMPACTS TO TRAVELERS WILL BE ALONG INTERSTATE 25 BETWEEN CHEYENNE
AND DOUGLAS AND ALONG INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NEZ001>003-019>021-054-055-301900-
/O.CON.KCYS.WI.Y.0017.061030T1400Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
355 AM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
MST THIS AFTERNOON. 

NORTHWEST WINDS WILL INCREASE THIS MORNING AS A COLD FRONT
SWEEPS THROUGH THE REGION. SPEEDS WILL BE FROM 30 TO 35 MPH WITH
GUSTS BETWEEN 45 AND 50 MPH. THE WINDS WILL NOT DECREASE UNTIL
LATE MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$
000 
WWUS75 KCYS 301655
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
955 AM MST MON OCT 30 2006

WYZ066-067-069-301800-
/O.CAN.KCYS.HW.W.0014.000000T0000Z-061030T1900Z/
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...HORSE CREEK...WHEATLAND...
GUERNSEY...CHEYENNE
955 AM MST MON OCT 30 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING THAT HAD BEEN IN EFFECT UNTIL NOON FOR CHEYENNE...
WHEATLAND AND THE SOUTHERN LARAMIE RANGE. A COLD FRONT WAS RACING
SOUTH FASTER THAN EXPECTED THIS MORNING. IT WAS CAUSING WINDS TO 
SHIFT TO THE NORTH AT 15 TO 30 MPH. THESE SPEEDS ARE BELOW HIGH
WIND CRITERIA.

$$

NEZ001>003-019>021-054-055-302300-
/O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
955 AM MST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE
UNTIL 4 PM MST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH
GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL
DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE
TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION.

$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 29, 3:03 PM MST, 5 hours 9 minutes earlier.

Area forecast discussion, Oct 29, 3:03 PM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MST SUN OCT 29 2006

.SHORT TERM...A COUPLE OF WEAK SHORTWAVE TROUGHS HAVE KEPT QUITE A
LOT OF HIGH CLOUDS OVER THE CWA TODAY.  WITH TEMPS FROM 70 TO 75
DEGREES AND HUMIDITES FROM 12-15 PERCENT...WESTERN NEB PANHANDLE GOT
CLOSE TO RED FLAG CONDITIONS BUT WINDS HAVE MAINLY BEEN JUST BELOW
THE SPEEDS NEEDED OR ONLY IN CRITERIA FOR AN HOUR OR SO. ATTENTION
NOW TURNS TO STRONG SHORTWAVE DIGGING INTO PACIFIC NW. MODELS ARE IN
GOOD AGREEMENT IN SWEEPING THIS FEATURE INTO THE NORTHERN ROCKIES
TONIGHT...AND ACROSS EASTERN MT/NORTHERN WY INTO THE DAKOTAS ON
MONDAY.  THE ASSOCIATED VIGOROUS COLD FRONT SWEEPS INTO NORTHERN CWA
LATE TONIGHT...AND PUSHES TO NEAR A RWL/CYS/SNY LINE AROUND 18Z AND
THEN MOVES ON THROUGH SW PART OF CWA EARLY IN THE AFTERNOON.  WITH
MAIN UPPER DYNAMICS STAYING TO THE NORTH...BEST PRECIP CHANCES WILL
BE OVER EAST CENTRAL WY AND THE MOUNTAINS. SCREAMING WX WORDS WILL
BE WINDY AND COLDER.  IN FACT...GIVEN THE POSITION OF UPPER
JET...LARGE H7 HEIGHT GRADIENT AND 60KT H7 WINDS ...HAVE OPTED TO
ISSUE A HIGH WIND WATCH FOR CYS/EAN AREAS AND SOUTHERN LARAMIE RANGE
LATE TONIGHT/MON MORNING...AND A WIND ADVY FOR WESTERN NEB PANHANDLE
MON.  WINDS DECREASE LATE MON AFTERNOON AND EVENING.  KEPT A LOW POP
GOING MON EVENING IN SOME AREAS WITH SOME UPPER JET EFFECTS STILL IN
REGION AND SECONDARY WEAK UPPER TROUGH STILL SLIDING DOWN FROM NW.
DECREASING CLOUDS WITH COLD TEMPS LATER MON NIGHT...THEN PARTLY
CLOUDY AND COOL FOR TUESDAY.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. WEST NORTHWESTERLY FLOW ALOFT
TUE NIGHT THROUGH FRI WITH AN UPPER TROUGH OVER THE EASTERN UNITED
STATES AND A LOW AMPLITUDE RIDGE OVER THE GREAT BASIN AND NORTHERN
ROCKIES. THE RIDGE AXIS WILL GRADUALLY MOVE EASTWARD AND LOOKS TO BE
OVER THE FORECAST AREA SATURDAY. MODELS DIVERGE FOR NEXT
SUNDAY...WITH THE GFS PROGGING A TROUGH OVER THE FORECAST AREA WHILE
THE DGEX DEPICTS A FLAT RIDGE. AM LEANING TOWARD THE DGEX SOLUTION
FOR SUN. SURFACE HIGH PRESSURE LINGERING TO OUR NORTHEAST WILL KEEP
SURFACE BASED UPSLOPE FLOW WED AND THU. MOISTURE AND DYNAMICS ARE
BOTH QUITE LIMITED THUS NO PRECIPITATION IS EXPECTED WED OR THU...
BUT TEMPERATURES WILL BE SLOW TO REBOUND. HEIGHTS WILL INCREASE FRI
AND THE DOWNSLOPE COMPONENT OF LOW LEVEL WINDS INCREASES. TEMPS FRI
SHOULD BE APPROXIMATELY NORMAL WITH CONTINUED DRY CONDITIONS. THE
MODERATING TREND WILL CONTINUE INTO THE WEEKEND WITH NO
PRECIPITATION EXPECTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JLH/JR
Hazardous weather outlook, Oct 29, 4:12 PM MST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
412 PM MST SUN OCT 29 2006

WYZ059>065-301130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
412 PM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTH CENTRAL WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDY AND COLDER CONDITIONS WILL SPREAD OVER EAST CENTRAL AND SOUTH
CENTRAL WYOMING ON MONDAY. NORTHWEST WINDS WILL BLOW AT 20 TO 30 MPH
WITH GUSTS AROUND 40 MPH.  THERE WILL ALSO BE SCATTERED AREAS OF
LIGHT SNOW MONDAY AND MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ066-067-069-301130-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
412 PM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WATCH HAS BEEN POSTED FOR LATE TONIGHT FOR WEST WINDS
INCREASING TO 30 TO 45 MPH WITH GUSTS TO 60 MPH AT LOWER ELEVATIONS
...AND 70 MPH IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HIGH WIND WATCH WILL CONTINUE THROUGH MONDAY MORNING FOR
STRONG AND GUSTY NORTHWEST WINDS. COLDER AND VERY WINDY CONDITIONS
WILL PREVAIL ON MONDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF SNOW
SHOWERS MONDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-301130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
412 PM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY HAS BEEN POSTED FOR MONDAY FROM 7 AM TO 4 PM MST.
A COLD FRONT WILL SWEEP THROUGH THE NEBRASKA PANHANDLE ON MONDAY.
NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS BETWEEN
45 AND 50 MPH. THE WINDS WILL DECREASE MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ068-070-301130-
GOSHEN-PINE BLUFFS-
412 PM MST SUN OCT 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL SWEEP THROUGH SOUTHEAST WYOMING MONDAY MORNING
BRINGING WINDY AND COLDER CONDITIONS. NORTHWEST WINDS WILL BLOW
AT 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL DECREASE
MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 10:21 AM MSTHigh Wind WarningCYS99 min

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.